Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 3, 2000, 5:45 PM CDT for Daviess County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2000, 5:45 PM CDT (22:45 UTC)
- Expired
- May 3, 2000, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Daviess County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 032253 COR
FFWPAH
KYC059-040145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
545 PM CDT WED MAY 3 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DAVIESS COUNTY IN WESTERN KENTUCKY
* UNTIL 845 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NEARLY 5 INCHES OF RAIN HAD FALLEN JUST SOUTH OF MASONVILLE IN THE
VICINITY OF HIGHWAYS 140 AND 231.
* SHOWERS AND THUNDERSTORMS CAPABLE OF HEAVY RAIN WILL CONTINUE TO
AFFECT SOUTHERN DAVIESS COUNTY THROUGH 700 PM...THEN GRADUALLY
DIMINISH. ANOTHER 1 TO 1 1/2 INCHES OF RAIN IS POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE...
MASONVILLE
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3782 8676 3760 8699 3761 8722 3781 8724
3777 8709What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 3, 2:01 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 3, 2:01 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 201 PM CDT WED MAY 3 2000 LATEST SFC ANAL SHOWED HIGH PRESSURE CENTERED OVER EASTERN SEABOARD AND LATEST WATER VAPOR IMAGERY SHOWED UPPER LOW CHURNING OVER SOUTH CENTRAL OK. MODELS IN AGREEMENT IN MOVING UPPER LOW SLOOOWLY TO THE EAST NORTHEAST AND SHOW IT STEADILY WEAKENING ALONG THE WAY. AS A RESULT...THE WARM...MOIST...AND UNSTABLE AIRMASS WILL REMAIN OVER THE REGION THROUGH THE FORECAST PERIOD AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. UNTIL MONDAY WHEN THE NEXT COLD FRONT CROSSES THE REGION...DYNAMICS REMAIN RELATIVELY WEAK SO FEEL THAT RW/TRW WILL BE MAINLY DIURNALLY DRIVEN SO WILL USE MAINLY AFTERNOON/EVENING WORDING. BIGGEST CHALLENGE WILL BE THE TIMING OF WEAK IMPULSES ROTATING AROUND UPPER LOW WHICH WOULD ENHANCE LIFT AND INCREASE CONVECTIVE COVERAGE. MODELS DIFFER IN THE PLACEMENT OF THESE IMPULSES AS WELL AS THE OMEGA FIELDS SO WILL NOT ATTEMPT TO GET FANCY WITH THE TIMING. SINCE AIRMASS GOES VIRTUALLY UNCHANGED THROUGH 5 DAYS...WILL ONLY DIVIDE INTO TWO GROUPS AND FOLLOW GUIDANCE FAIRLY CLOSELY. .PAH...NONE. PACKETT
In the hours before
Special weather statement, May 3, 1:00 PM CDT, 4 hours 45 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-032000- THUNDERSTORM OUTLOOK...VALID UNTIL 6 AM THURSDAY NATIONAL WEATHER SERVICE PADUCAH KY SOUTHEAST MO/SOUTH IL 1100 AM CDT WED MAY 3 2000 SOUTHWEST IN/WEST KY THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST KENTUCKY ...AND SOUTHWEST INDIANA. A WARM FRONT WAS SITUATED IN A WEST TO EAST FASHION EXTENDING FROM KANSAS CITY THROUGH ST LOUIS TO NEAR LEXINGTON. AS THIS BOUNDARY LIFTS NORTH TODAY IT WILL LEAVE BEHIND A WARM AND HUMID AIR MASS WHICH WILL BE CONDUCIVE FOR THUNDERSTORM DEVELOPMENT. THE ATMOSPHERE WILL BE MODERATELY UNSTABLE THIS AFTERNOON INTO TONIGHT. THIS COMBINED WITH ABUNDANT MOISTURE WILL RESULT IN SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BE STRONG. HOWEVER... WITH THE BOUNDARY ALREADY NORTH OF QUAD STATE AND VERY LITTLE SPEED OR DIRECTIONAL SHEAR THROUGHOUT THE COLUMN...SEVERE STORMS ARE NOT ANTICIPATED. THE BEST TIME FOR THE SHOWERS AND THUNDERSTORMS WILL BE THROUGHOUT THE AFTERNOON AND INTO THE EVENING. MOVEMENT WILL BE NORTH AROUND 25 MPH. SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS CONCERNING THIS EVENT. HOOPER
Special weather statement, May 3, 3:43 PM CDT, 2 hours 2 minutes before
KYZ012-017-021-022-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 343 PM CDT WED MAY 3 2000 ...STRONG THUNDERSTORMS TO MOVE ACROSS THE HOPKINSVILLE AREA... AT 340 PM...AN AREA OF THUNDERSTORMS EXTENDED FROM NEAR HOPKINSVILLE SOUTHWARD INTO MIDDLE TENNESSEE. THUNDERSTORMS WILL MOVE ACROSS MUCH OF CHRISTIAN...TODD AND INTO MUHLENBERG COUNTIES THROUGH 600 PM. VERY HEAVY RAINFALL IS EXPECTED WITH THE THUNDERSTORM ACTIVITY... WITH NEARLY 2 INCHES LIKELY. SOME SMALL HAIL IS ALSO POSSIBLE WITH THE THUNDERSTORMS. THE ACTIVITY WILL CONTINUE TO MOVE NORTH AROUND 25 MPH. WATCH FOR STANDING WATER ON ROADS TYPICALLY AFFECTED DURING A VERY HEAVY RAIN. POOR DRAINAGE AREAS WILL LIKELY BE AFFECTED AS WELL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA SOURCE FOR FURTHER UPDATES. NOLES
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.